# SDR 0003099880

- Difficulty date: August 22, 2000
- Submitted: August 30, 2000
- Operation: Air carrier
- Aircraft: N675MC
- Make and model: Doug DC-9-51
- Aircraft serial: 47651
- Aircraft time: 58,742 hours, 48,038 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Smoke
- Condition: Detected
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FROM DTW, THE AFT LAVATORY SMOKE DETECTOR WENT INTO ALARM AND THE CABIN WAS REPORTED TO HAVE SMOKE IN IT.  FLIGHT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  NO EMERGENCY EVACUATION.  MAINTENANCE WAS UNABLE TO DUPLICATE THE SMOKE.  A DIVERTER VALVE DUCT WAS FOUND TORN AND HAS BEEN REPLACED AND BOTH WATER SEPARATOR COALESCER BAGS HAVE BEEN REPLACED.  THE AIRCRAFT HAS RETURNED TO SERVICE.
